Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 21, 2014, 2:21 PM CDT for Sharkey County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 21, 2014, 2:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WWUS84 KJAN 211921
SPSJAN
MSZ041-211950-
SHARKEY MS-
221 PM CDT SAT JUN 21 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 21 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF ROLLING FORK AT 221
PM CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN SOUTHERN SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3294 9091 3287 9072 3282 9076 3281 9070
3279 9071 3276 9069 3276 9073 3272 9074
3269 9067 3267 9069 3269 9071 3266 9072
3266 9082 3276 9096 3284 9097
TIME...MOT...LOC 1921Z 300DEG 7KT 3282 9087
$$
JAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:52 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 21, 1:52 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 152 PM CDT SAT JUN 21 2014 .SHORT TERM...A MORE ACTIVE DAY FOR STORMS IS IN PROGRESS DUE TO THE LESSENING INFLUENCE OF MID LEVEL HIGH PRESSURE. THIS ACTIVITY WHILE A LITTLE MORE ORGANIZED THAN FRIDAY IS STILL RATHER SCATTERED AND WILL POSE ONLY A SMALL SEVERE RISK. THE STORMS SHOULD LAST WELL INTO THE EVENING AND LIKELY DISSIPATE BY AROUND MIDNIGHT. AN ACTIVE CONVECTIVE DAY IS EXPECTED ON SUNDAY AS THE RIDGE WILL BE REPLACED BY A WEAK TROF IN THE MID LEVELS OF THE ATMOSPHERE. THIS SHOULD LEAD TO MORE WIDESPRED AND ORGANIZED STORMS FROM LATE MORNING INTO THE EVENING HOURS. DESPITE THE INCREASED ORGANIZATION...FLOW THROUGHOUT THE ATMOSPHERE WILL BE WEAK LIMITING THE STRENGTH OF THE STORMS. LOCALLY HEAVY RAIN WILL BE POSSIBLE DUE TO THE SLOW MOTION AND AROUND 2 INCH PRECIPITABLE WATER VALUES. POPS WILL RANGE FROM HIGH CHANCE TO LIKELY ON SUNDAY. EXPECT MONDAY TO BE LESS ACTIVE THAN SUNDAY BUT TO CONTINUE TO FEATURE SCATTERED AFTERNOON STORMS AS A BROAD MID LEVEL TROF REMAINS IN PLACE ACROSS THE REGION. /SW/ .LONG TERM...TUESDAY THROUGH SATURDAY...IT SHOULD BE A BIT MORE OF AN ACTIVE WEEK ACROSS THE REGION AS COMPARED TO THIS PAST WEEK. HIGH PRESSURE WILL NOT BE OCCUPYING OUR WEATHER BUT WE WILL INSTEAD BE LOCATED UNDER GENERAL TROUGHING WITH SOME DISTURBANCES MOVING ACROSS THE REGION. THIS WILL BRING GREATER COVERAGE OF CONVECTION THROUGH THE EARLY TO MIDDLE PORTIONS OF THE WORK WEEK. WITH PW VALUES AROUND 1.9-2 INCHES...HEAVY AND EFFICIENT RAINFALL WILL OCCUR. THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE STORMS ALMOST EVERY DAY AS COOL 500MB TEMPS WILL LEAD TO VERTICAL TOTALS AROUND 25-27C AND SBCAPES WILL BE SUFFICIENT AOA 3000 J/KG...ESPECIALLY IF WE CAN REACH INTO THE LOWER 90S. TEMPERATURES THROUGH THE PERIOD WILL GENERALLY BE IN THE LOWER 90S TO START OFF BUT CLOUDS...RAIN AND WET GROUNDS WILL LIKELY IMPACT HIGHS SLIGHTLY INTO THE MIDDLE/UPPER 80S FOR THE REST OF THE WEEK. OVERNIGHT LOWS WONT PROVIDE MUCH RELIEF WITH READINGS EXPECTED TO BE IN THE 70S AND PERHAPS SOME UPPER 60S. /28/ && .AVIATION...HRRR FORECAST VERIFYING WELL AT THE MOMENT WITH QUITE A BIT OF CONVECTION AROUND. MOST TAF SITES WILL BE IMPACTED WITH MAINLY VICINTY THUNDERSTORMS...BUT KJAN/KHKS/KHBG MAY ACTUALLY HAVE SOME THUNDERSTORMS WITH BRIEF IFR RESTRICTIONS TO VISIBILITY. THE CONVECTIVE POTENTIAL WILL LINGER ONCE AGAIN UNTIL AROUND 02Z WITH MVFR VISIBILITY RESTRICTIONS IN FOG DEVELOPING THEREAFTER... ESPECIALLY IN AREAS THAT SEE RAIN TODAY./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 91 71 93 / 22 56 49 45 MERIDIAN 70 91 70 91 / 24 72 69 42 VICKSBURG 70 91 68 93 / 16 45 33 39 HATTIESBURG 72 92 72 91 / 23 56 36 28 NATCHEZ 71 89 70 90 / 21 42 19 18 GREENVILLE 73 92 71 92 / 22 52 37 31 GREENWOOD 71 92 70 91 / 28 60 53 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 21, 4:53 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 453 AM CDT SAT JUN 21 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 453 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 21, 12:45 PM CDT, 1 hour 36 minutes before
MSZ042-043-047-048-211815- WARREN MS-MADISON MS-HINDS MS-YAZOO MS- 1245 PM CDT SAT JUN 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1245 PM CDT SAT JUN 21 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PHOENIX AT 1246 PM CDT... MOVING EAST AT 10 MPH. PEOPLE IN SOUTH CENTRAL YAZOO...NORTH CENTRAL HINDS...WEST CENTRAL MADISON AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3266 9032 3244 9038 3253 9069 3270 9064 TIME...MOT...LOC 1746Z 284DEG 8KT 3259 9056 GRG
Special weather statement, Jun 21, 1:48 PM CDT, 33 minutes before
MSZ048-049-211920- RANKIN MS-HINDS MS- 148 PM CDT SAT JUN 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT SAT JUN 21 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 148 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3236 9012 3215 9021 3227 9049 3243 9041 TIME...MOT...LOC 1848Z 291DEG 7KT 3232 9035 GRG
Special weather statement, Jun 21, 2:13 PM CDT, 8 minutes before
MSZ043-048>050-211945- SCOTT MS-RANKIN MS-MADISON MS-HINDS MS- 213 PM CDT SAT JUN 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 213 PM CDT SAT JUN 21 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER FANNIN AT 213 PM CDT...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON... NORTHERN RANKIN AND WEST CENTRAL SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3245 8970 3224 8982 3238 9010 3254 9001 TIME...MOT...LOC 1913Z 295DEG 8KT 3242 8995 GRG
Special weather statement, Jun 21, 2:17 PM CDT, 4 minutes before
MSZ049-055-211945-
SIMPSON MS-RANKIN MS-
217 PM CDT SAT JUN 21 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SAT JUN 21 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF MENDENHALL AT 217 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EXTREME SOUTH CENTRAL RANKIN AND CENTRAL SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3192 9008 3207 8996 3193 8968 3177 8982
3177 8987
TIME...MOT...LOC 1917Z 305DEG 8KT 3194 8993
GRGSpecial weather statement, Jun 21, 2:21 PM CDT, 0 minutes before
MSZ041-211950-
SHARKEY MS-
221 PM CDT SAT JUN 21 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 21 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF ROLLING FORK AT 221
PM CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN SOUTHERN SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3294 9091 3287 9072 3282 9076 3281 9070
3279 9071 3276 9069 3276 9073 3272 9074
3269 9067 3267 9069 3269 9071 3266 9072
3266 9082 3276 9096 3284 9097
TIME...MOT...LOC 1921Z 300DEG 7KT 3282 9087
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:39 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Jun 21, 12:45 PM CDT | Special Weather Statement | JAN | Yazoo | 30 min |
| Jun 21, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 14 min |
| Jun 21, 1:48 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jun 21, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 21 min |
| Jun 21, 2:13 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Jun 21, 2:17 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Jun 21, 2:32 PM CDT | Special Weather Statement | JAN | Scott | 33 min |
| Jun 21, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| Jun 21, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 23 min |
| Jun 21, 2:57 PM CDT | Special Weather Statement | JAN | Simpson | 33 min |
| Jun 21, 3:06 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Jun 21, 3:23 PM CDT | Special Weather Statement | JAN | Lawrence | 32 min |
| Jun 21, 3:27 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| Jun 21, 4:05 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Jun 21, 4:57 PM CDT | Special Weather Statement | JAN | Claiborne | 33 min |
| Jun 21, 5:12 PM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Jun 21, 6:18 PM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.